Oklahoma, 2009

Hail and Damaging Wind in Oklahoma, March 30, 2009

March 30, 2009 · NWS OUN · 39 events in 16 counties and zones

A strengthening upper level storm system moved through the central plains during the afternoon, with a cold front pushing southeast into Oklahoma and a dry line set up over west central Oklahoma. A line of thunderstorms developed along the front, and quickly developed southward as the front overtook the retreating dry line, mainly east of Interstate 44.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strengthening upper level storm system moved through the central plains during the afternoon, with a cold front pushing southeast into Oklahoma and a dry line set up over west central Oklahoma. A line of thunderstorms developed along the front, and quickly developed southward as the front overtook the retreating dry line, mainly east of Interstate 44. The thunderstorms became severe, with penny to quarter size hail and wind gusts of 50 to 60 mph the main issues. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 5:14 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 30, 5:14 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT MON MAR 30 2009

.AVIATION...
A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS EVENING...
PROBABLY PRODUCING A LINE OF THUNDERSTORMS THAT WILL AFFECT
KPNC... KOKC... AND KOUN UNTIL ABOUT 3104Z. STRONG NORTHWEST WINDS
WILL FOLLOW THE FRONT... MAINLY ACROSS THE WEST. WINDS WILL
DECREASE SOMEWHAT LATE THIS EVENING... AND LITTLE CHANGE IS THEN
EXPECTED THROUGH 3124Z. EXCEPT FOR THUNDERSTORMS... VFR CONDITIONS
ARE EXPECTED THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 352 PM CDT MON MAR 30 2009/

DISCUSSION...

A SURFACE LOW CENTERED OVER NEBRASKA ASSOCIATED WITH A DEEPENING
UPPER LEVEL TROUGH WILL BE RESPONSIBLE FOR GENERATING OUR WEATHER
OVER THE SHORT TERM. A DRYLINE HAS SET UP ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS...WHILE MODEST LOW LEVEL MOISTURE HAS WORKED
ITS WAY INTO CENTRAL AND EASTERN OKLAHOMA. LIFT ALONG THE COLD FRONT
MAY RESULT IN THUNDERSTORM DEVELOPMENT EARLY THIS EVENING. SHORT
TERM MODELS INDICATE A LINE OF STORMS INITIATING OVER NORTHERN
OKLAHOMA INITIALLY...POSSIBLY BUILDING SOUTHWESTWARD INTO CENTRAL
OKLAHOMA LATER THIS EVENING. AS THE UPPER STORM MOVES EASTWARD...THE
COLD FRONT WILL AS WELL...WITH PRECIPITATION CHANCES ENDING FROM
WEST TO EAST OVERNIGHT.

A TIGHT PRESSURE GRADIENT BEHIND THE COLD FRONT PROMPTED THE
ISSUANCE OF A WIND ADVISORY EARLY THIS MORNING. THIS ADVISORY STILL
EXTENDS FROM 5 PM UNTIL MIDNIGHT. RUC SURFACE WIND FORECASTS
INDICATE THAT WIND SPEEDS MAY BE SOMEWHAT MARGINAL OVER MUCH OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...BUT BASED ON SPEEDS
MEASURED OUT IN THE TEXAS PANHANDLE THIS AFTERNOON IT IS STILL
EXPECTED THAT ADVISORY LEVEL WINDS WILL BE MEASURED IN A SUBSTANTIAL
PORTION OF THE AREA.

PRECIP CHANCES RETURN ON WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER
S/W TROUGH MOVES FROM THE ROCKIES INTO THE SOUTHERN PLAINS. MODEL
PRECIP AMOUNTS ARE ON THE LIGHT SIDE...WITH THE FORECAST SURFACE LOW
TRACK INDICATING THAT A LARGE PORTION OF THE CWA MAY FIND ITSELF IN
THE DRY SLOT. THE SAME HOLDS TRUE FOR ANOTHER UPPER TROUGH IN THE
SATURDAY NIGHT/SUNDAY TIME FRAME.

TAYLOR

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  40  61  43  70 /  40   0   0  10
HOBART OK         35  64  42  69 /  20   0   0  10
WICHITA FALLS TX  45  67  46  80 /  20   0   0  10
GAGE OK           30  58  36  62 /  10   0   0  10
PONCA CITY OK     33  55  40  64 /  50   0   0  10
DURANT OK         47  68  43  72 /  50  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR OKZ004>007-009>012-
     014>018-021>024-033>038.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ033-034-036-
     037-044.

TX...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TXZ083>085-087-088.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>090.

&&

24/23/23
Hazardous weather outlook, Mar 30, 10:55 AM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON MAR 30 2009

OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF THUNDERSTORMS MAINLY THIS EVENING ACROSS
PARTS OF CENTRAL AND EASTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS MAINLY NEAR AND EAST OF THE INTERSTATE 35
CORRIDOR.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE DURING THE
EVENING HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA MAY NEED TO IMPLEMENT SEVERE WEATHER OPERATIONS FOR A TIME
THIS EVENING.

DISCUSSION...
A STRONG STORM SYSTEM WILL MOVE FROM THE CENTRAL AND SOUTHERN
ROCKIES INTO THE CENTRAL PLAINS THIS AFTERNOON AND TONIGHT. AT THE
SURFACE... A COLD FRONT MOVING INTO FAR NORTHWEST OKLAHOMA AT MIDDAY
WILL EXTEND FROM NORTH CENTRAL OKLAHOMA INTO SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS BY EARLY EVENING. AS THE FRONT CONTINUES TO MOVE
EAST LATE THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP ACROSS CENTRAL AND EASTERN
OKLAHOMA. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...
WITH THE A SOMEWHAT BETTER CHANCE BEING ACROSS NORTHERN OKLAHOMA...
NEARER TO THE UPPER LEVEL STORM SYSTEM. THE SEVERE WEATHER POTENTIAL
WILL BE CONSTRAINED BY RATHER LIMITED AMOUNTS OF INSTABILITY AND
LOW LEVEL MOISTURE. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL
UP TO THE SIZE OF QUARTERS AND ISOLATED WIND GUSTS OF 50 TO 60 MPH.
THE COLD FRONT AND THUNDERSTORMS SHOULD MOVE EAST OUT OF THE RISK
AREA BY AROUND MIDNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY WARM AND DRY CONDITIONS ACROSS WESTERN NORTH TEXAS AND
SOUTHWEST OKLAHOMA THIS AFTERNOON WILL RESULT IN AN INCREASED FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ADDITIONAL STORM SYSTEMS WILL AFFECT THE AREA WITH A CHANCE OF
THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY AND AGAIN SATURDAY AND
SATURDAY NIGHT.

OTHER HAZARDOUS WEATHER...
WARM AND DRY WEATHER WILL CREATE VERY HIGH FIRE DANGER ACROSS
WESTERN NORTH TEXAS AND PORTIONS OF SOUTHWEST OKLAHOMA ON WEDNESDAY
AFTERNOON... AND AGAIN ON FRIDAY AND SATURDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
TUESDAY MORNING.

CJS

In the hours before

Special weather statement, Mar 30, 5:04 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CDT MON MAR 30 2009

OKZ007-008-302330-
KAY OK-GRANT OK-
604 PM CDT MON MAR 30 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHEAST OF
RENFROW TO 15 MILES SOUTHWEST OF LAMONT AT 604 PM CDT...MOVING
NORTHEAST AT 30 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GRANT AND KAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Special weather statement, Mar 30, 5:38 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT MON MAR 30 2009

OKZ008-012-013-018>020-310030-
LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-KAY OK-PAYNE OK-
638 PM CDT MON MAR 30 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KAY...
KINGFISHER...LOGAN...NOBLE AND PAYNE COUNTIES.

A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES
NORTHWEST OF PECKHAM TO 6 MILES WEST OF CRESCENT AT 638 PM
CDT...MOVING EAST AT 10 MPH. HEAVY RAIN AND SMALL HAIL ARE LIKELY
WITH THESE STORMS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.

PEOPLE IN GARFIELD...KAY...KINGFISHER...LOGAN...NOBLE AND PAYNE
COUNTIES...INCLUDING THE CITIES OF GUTHRIE AND PONCA CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

CMS
Special weather statement, Mar 30, 6:09 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT MON MAR 30 2009

OKZ008-012-013-018>020-023>029-310100-
LINCOLN OK-LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-KAY OK-
CANADIAN OK-OKLAHOMA OK-CADDO OK-PAYNE OK-CLEVELAND OK-GRADY OK-
MCCLAIN OK-
709 PM CDT MON MAR 30 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN...
CLEVELAND...GARFIELD...GRADY...KAY...KINGFISHER...LINCOLN...LOGAN...
MCCLAIN...NOBLE...OKLAHOMA AND PAYNE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR PONCA CITY TO
NEAR ANADARKO AT 708 PM CDT...MOVING SOUTHEAST AT 20 MPH. HEAVY
RAIN... GUSTY WINDS TO 50 MPH... AND DIME-SIZE HAIL ARE LIKELY WITH
THE STRONGEST STORMS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.

PEOPLE IN CADDO...CANADIAN...CLEVELAND...GARFIELD...GRADY...KAY...
KINGFISHER...LINCOLN...LOGAN...MCCLAIN...NOBLE...OKLAHOMA AND PAYNE
COUNTIES...INCLUDING THE CITIES OF EDMOND...EL RENO...GUTHRIE...
OKLAHOMA CITY...PONCA CITY AND STILLWATER...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CMS

The radar

The Norman radar (KTLX), 93 km away, was scanning. The volume nearest the first event began at 00:20 UTC.

Open the radar archive at this moment

Event by event

38 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Caddo

When
March 30, 6:22 PM CST
Where
Caddo County, 3 mi S of Anadarko
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.037, -98.240

Hail, Logan

When
March 30, 6:30 PM CST
Where
Logan County, 4 mi N of Guthrie
Measured
0.75 in hail
Reported by
Public
Coordinates
35.938, -97.420

Hail, Caddo

When
March 30, 6:33 PM CST
Where
Caddo County, 5 mi S of Anadarko
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.008, -98.240

Dime- to quarter-size hail was reported.

Hail, Caddo

When
March 30, 6:35 PM CST
Where
Caddo County, 2 mi W of Cyril
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.900, -98.235

Hail, Logan

When
March 30, 6:43 PM CST
Where
Logan County, 3 mi SSE of Guthrie
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.840, -97.400

Hail, Grady

When
March 30, 6:56 PM CST
Where
Grady County, 2.07 mi S of Amber
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.130, -97.880

The hail was reported on Highway 92.

Hail, Grady

When
March 30, 7:00 PM CST
Where
Grady County, 3.53 mi SSE of Chickasha Arpt
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.036, -97.939

Dime- to nickel-size hail was reported on the south and east sides of town.

Hail, Comanche

When
March 30, 7:05 PM CST
Where
Comanche County, 8 mi S of Sterling
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.634, -98.170

Hail, Grady

When
March 30, 7:05 PM CST
Where
Grady County, 8 mi S of Amber
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.044, -97.880

The hail covered the ground.

Hail, Grady

When
March 30, 7:14 PM CST
Where
Grady County, 3.43 mi SSW of Middleberg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.066, -97.767

The hail was reported on Highway 62, northeast of Tabler.

Hail, Lincoln

When
March 30, 7:14 PM CST
Where
Lincoln County, 3 mi NW of Tryon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.901, -96.998

Hail, Lincoln

When
March 30, 7:20 PM CST
Where
Lincoln County, Tryon to 0.02 mi ENE of Carney
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.870, -96.960

Dime- to nickel-size hail was reported. The hail accumulated on the grass and roadways.

Hail, Grady

When
March 30, 7:25 PM CST
Where
Grady County, 3 mi NE of Middleberg
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.141, -97.703

Hail, McClain

When
March 30, 7:26 PM CST
Where
McClain County, Blanchard
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
35.140, -97.660

Hail, Stephens

When
March 30, 7:30 PM CST
Where
Stephens County, 4.77 mi SW of Marlow
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.595, -98.011

The hail was reported on Highway 7.

Hail, Stephens

When
March 30, 7:31 PM CST
Where
Stephens County, 4.04 mi W of Marlow
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.640, -98.030

Hail, Stephens

When
March 30, 7:34 PM CST
Where
Stephens County, Marlow
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.650, -97.960

Hail, Cleveland

When
March 30, 7:47 PM CST
Where
Cleveland County, 2.99 mi SSE of Norman
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.180, -97.420

Up to nickel-size hail covered the ground.

Hail, Cleveland

When
March 30, 7:48 PM CST
Where
Cleveland County, 2.61 mi S of Norman
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.182, -97.439

The hail was reported at the National Weather Center by National Weather Service Employees.

Hail, Jefferson

When
March 30, 7:50 PM CST
Where
Jefferson County, 5 mi ENE of Terral
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.928, -97.859

The hail stones were described as large and flat. The hail was brief, but covered the ground.

Hail, Stephens

When
March 30, 7:53 PM CST
Where
Stephens County, 2.84 mi E of Bray
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.640, -97.770

Hail, McClain

When
March 30, 7:54 PM CST
Where
McClain County, 1 mi E of Goldsby
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.150, -97.462

Hail, Cleveland

When
March 30, 7:55 PM CST
Where
Cleveland County, 2.07 mi S of Noble
Measured
0.75 in hail
Reported by
Public
Coordinates
35.110, -97.390

Hail, Cleveland

When
March 30, 7:56 PM CST
Where
Cleveland County, Noble
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.140, -97.390

Hail, Cleveland

When
March 30, 7:58 PM CST
Where
Cleveland County, 2.75 mi SSE of Norman
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.184, -97.418

The hail was reported near the intersection of Highways 9 and 77.

Hail, Cleveland

When
March 30, 8:00 PM CST
Where
Cleveland County, 1.89 mi N of Slaughterville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.117, -97.336

Up to penny-size hail covered the ground near 72nd and Cemetery Road.

Hail, Stephens

When
March 30, 8:06 PM CST
Where
Stephens County, 0.3 mi SSW of Duncan
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.496, -97.963

The hail was reported on the south side of the town of Duncan.

Hail, Cleveland

When
March 30, 8:08 PM CST
Where
Cleveland County, 3.28 mi ESE of Lexington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.000, -97.283

The hail was reported three miles east and one mile south of Lexington.

Hail, Stephens

When
March 30, 8:13 PM CST
Where
Stephens County, 4.85 mi ENE of Lake Fuqua Dam
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.637, -97.598

The hail was reported at the intersection of Highways 29 and 76.

Thunderstorm Wind, Garvin

When
March 30, 8:16 PM CST
Where
Garvin County, Whitebead
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.760, -97.300

Pea-size hail was also reported.

Hail, Garvin

When
March 30, 8:25 PM CST
Where
Garvin County, 1 mi N of Elmore City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.635, -97.400

Nickel- to quarter-size hail was reported.

Hail, Pottawatomie

When
March 30, 8:25 PM CST
Where
Pottawatomie County, Wanette
Measured
1 in hail
Reported by
Public
Coordinates
34.960, -97.030

Hail, Love

When
March 30, 8:40 PM CST
Where
Love County, 2 mi E of Rubottom
Measured
0.88 in hail
Reported by
Public
Coordinates
33.940, -97.425

Hail, Pottawatomie

When
March 30, 8:45 PM CST
Where
Pottawatomie County, St Louis
Measured
0.75 in hail
Reported by
Public
Coordinates
35.070, -96.860

Hail, Pontotoc

When
March 30, 9:10 PM CST
Where
Pontotoc County, Roff
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.630, -96.840

Hail, Hughes

When
March 30, 9:35 PM CST
Where
Hughes County, Atwood
Measured
0.88 in hail
Reported by
Post Office
Coordinates
34.960, -96.340

Hail, Coal

When
March 30, 9:39 PM CST
Where
Coal County, 1 mi NW of Tupelo
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.610, -96.432

Hail, Coal

When
March 30, 10:05 PM CST
Where
Coal County, Lehigh
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
34.470, -96.220

Hail, Atoka

When
March 30, 10:30 PM CST
Where
Atoka County, 3.99 mi E of Stringtown
Measured
0.75 in hail
Reported by
Public
Coordinates
34.470, -95.980

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160393, 160394, 160396, 160397, 160399, 160400, 160401, 160402, 160404, 160406, 160407, 160409, 160411, 160412, 160414, 160415, 160416, 160417, 160418, 160419, 160420, 160421, 160422, 160423, 160438, 160424, 160425, 160439, 160426, 160427, 160428, 160429, 160430, 160431, 160432, 160433, 160434, 160435, 160436.